MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH EXPEDIUM SPINE SYSTEM SIDE LOADING OPEN/OPEN TOP NOTCH CONNECTOR 5.5 X 5.5MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD

MEDOS INTERNATIONAL SàRL CH EXPEDIUM SPINE SYSTEM SIDE LOADING OPEN/OPEN TOP NOTCH CONNECTOR 5.5 X 5.5MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Model Number 179771555
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: as described in (b)(4), the patient underwent the 1st revision procedure on (b)(6) 2021, with both the connector and the setscrew in question which were deployed.On an unknown date, it was found that the setscrew had been loose.On (b)(6), the patient was scheduled to undergo another revision procedure for the setscrew replacement.The surgeon commented that the setscrew in question was tightened for sure in the 1st revision procedure.This (b)(4) and (b)(4) are related as follows: 1.(b)(4): about the loose setscrew which was deployed in the 1st revision procedure on (b)(6) 2021.2.(b)(4): about the rod breakage after the primary procedure.This report is for one (1) expedium spine system side loading open/open top notch connector 5.5 x 5.5mm.This is report 3 of 4 for complaint (b)(4).
 
Additional Manufacturer Narrative
Additional procode: mnh, kwp, kwq, osh, mni.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.(b)(4).The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d4: lot d9 h3, h4, h6: a review of the receiving inspection (ri) for conn o/o sd top ntch 5.5x5.5 t was conducted identifying that lot number nw260469 was released in a single batch.Batch 1: lot qty of (b)(4) units were released on 29 sep 2020 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.The product was returned to us cq for evaluation.The us cq team conducted a visual inspection of the returned device.Visual analysis of the returned conn o/o sd top ntch 5.5x5.5 t determined no product issues with the device.Signs of use were observed which would not contribute to the complaint condition.No post operative radiographic images were provided.The dimensional inspection was performed and the device met specifications.No issues were observed with the conn o/o sd top ntch 5.5x5.5 t.A complete functional test could not be performed as the mating rod in question was not returned for evaluation.However, a partial functional test determined the connector to assemble with the set screw as expected.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed for the conn o/o sd top ntch 5.5x5.5 t as no issues were observed with the device and no post operative images/radiographs were provided.A definitive root cause could not be determined for the reported complaint condition from the available information.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed? the following drawings reflecting the current and manufactured revisions were reviewed: expedium adult, revision connector 5.5 embedded top notch body, ti dimensional inspection: minor dia.Set screw slot= conforming.Device used: caliper.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
EXPEDIUM SPINE SYSTEM SIDE LOADING OPEN/OPEN TOP NOTCH CONNECTOR 5.5 X 5.5MM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer Contact
kara ditty-bovard
chemin-blanc 38
le locle 02400
SZ   02400
6103142063
MDR Report Key13505663
Report Number1526439-2022-00197
Device Sequence Number11772108
Product Code NKB
UDI-Device Identifier10705034077819
UDI-Public10705034077819
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K142460
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number179771555
Device Catalogue Number179771555
Device Lot NumberNW260469
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/12/2022
Supplement Date Received by Manufacturer02/11/2022
Initial Report FDA Received Date02/10/2022
Supplement Report FDA Received Date03/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/29/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SINGLE-INNER SETSCREW
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown